zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A quadratic rate of asymptotic regularity for CAT(0)-spaces. (English) Zbl 1103.03057
Summary: We obtain a quadratic bound on the rate of asymptotic regularity for the Krasnoselskij-Mann iterations of nonexpansive mappings in CAT(0)-spaces, whereas previous results guarantee only exponential bounds. The method we use is to extend to the more general setting of uniformly convex hyperbolic spaces a quantitative version of a strengthening of Groetsch’s theorem obtained by Kohlenbach using methods from mathematical logic (so-called “proof mining”).

03F07Structure of proofs
47H09Mappings defined by “shrinking” properties
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
Full Text: DOI
[1] Baillon, J.; Bruck, R. E.: The rate of asymptotic regularity is $O(1n)$. Lecture notes in pure and appl. Math. 178, 51-81 (1996) · Zbl 0865.47038
[2] Borwein, J.; Reich, S.; Shafrir, I.: Krasnoselski -- Mann iterations in normed spaces. Canad. math. Bull. 35, 21-28 (1992) · Zbl 0712.47050
[3] Bridson, M.; Haefliger, A.: Metric spaces of non-positive curvature. (1999) · Zbl 0988.53001
[4] Browder, F. E.; Petryshyn, W. V.: The solution by iteration of nonlinear functional equations in Banach spaces. Bull. amer. Math. soc. 72, 571-575 (1966) · Zbl 0138.08202
[5] Browder, F. E.; Petryshyn, W. V.: Construction of fixed points of nonlinear mappings in Hilbert spaces. J. math. Anal. appl. 20, 197-228 (1967) · Zbl 0153.45701
[6] Bruck, R. E.: A simple proof that the rate of asymptotic regularity of (I+T)/2 is $O(1n)$. Ciencias 48, 11-18 (1996) · Zbl 0883.47062
[7] Bruhat, M.; Tits, J.: Groupes réductifs sur un corps local. I. données radicielles valuées. Inst. hautes études sci. Publ. math. 41, 5-251 (1972)
[8] Edelstein, M.: A remark on a theorem of M.A. Krasnoselskii. Amer. math. Monthly 14, 65-73 (1970)
[9] Edelstein, M.; O’brien, R. C.: Nonexpansive mappings, asymptotic regularity and successive approximations. J. London math. Soc. 17, 547-554 (1978) · Zbl 0421.47031
[10] Goebel, K.; Kirk, W. A.: Iteration processes for nonexpansive mappings. Contemp. math. 21, 115-123 (1983) · Zbl 0525.47040
[11] Goebel, K.; Reich, S.: Uniform convexity, hyperbolic geometry, and nonexpansive mappings. (1984) · Zbl 0537.46001
[12] Groetsch, C. W.: A note on segmenting Mann iterates. J. math. Anal. appl. 40, 369-372 (1972) · Zbl 0244.47042
[13] Ishikawa, S.: Fixed points and iterations of a nonexpansive mapping in a Banach space. Proc. amer. Math. soc. 59, 65-71 (1976) · Zbl 0352.47024
[14] Kirk, W. A.: Krasnoselskii iteration process in hyperbolic spaces. Numer. funct. Anal. optim. 4, 371-381 (1982) · Zbl 0505.47046
[15] Kirk, W. A.: Nonexpansive mappings and asymptotic regularity. Nonlinear anal. 40, 323-332 (2000) · Zbl 1018.47040
[16] Kirk, W. A.; Martinez-Yanez, C.: Approximate fixed points for nonexpansive mappings in uniformly convex spaces. Ann. polon. Math. 51, 189-193 (1990) · Zbl 0734.47032
[17] Kohlenbach, U.: A quantitative version of a theorem due to Borwein -- reich -- shafrir. Numer. funct. Anal. optim. 22, 641-656 (2001) · Zbl 1001.47035
[18] Kohlenbach, U.: Uniform asymptotic regularity for Mann iterates. J. math. Anal. appl. 279, 531-544 (2003) · Zbl 1043.47045
[19] Kohlenbach, U.: Some logical metatheorems with applications in functional analysis. Trans. amer. Math. soc. 357, 89-128 (2005) · Zbl 1079.03046
[20] Kohlenbach, U.: Proof interpretations and the computational content of proofs, draft · Zbl 1169.03360
[21] Kohlenbach, U.; Leuştean, L.: Mann iterates of directionally nonexpansive mappings in hyperbolic spaces. Abstr. appl. Anal. 2003, 449-477 (2003) · Zbl 1038.47037
[22] U. Kohlenbach, L. Leuştean, The approximate fixed point property in product spaces, Nonlinear Anal., in press
[23] Krasnoselski, M. A.: Two remarks on the method of successive approximation. Uspekhi math. Nauk (N.S.) 10, 123-127 (1955)
[24] Mann, W. R.: Mean value methods in iteration. Proc. amer. Math. soc. 4, 506-510 (1953) · Zbl 0050.11603
[25] Reich, S.: Weak convergence theorems for nonexpansive mappings in Banach spaces. J. math. Anal. appl. 67, 274-276 (1979) · Zbl 0423.47026
[26] Reich, S.; Shafrir, I.: Nonexpansive iterations in hyperbolic spaces. Nonlinear anal. 15, 537-558 (1990) · Zbl 0728.47043
[27] Schaefer, H.: Uber die method sukzessive approximationen. J. deutsch math. Verein 5, 131-140 (1957) · Zbl 0077.11002
[28] Takahashi, W.: Convexity and nonexpansive mappings. Kodai math. Sem. rep. 22, 142-149 (1970) · Zbl 0268.54048